It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Can overmedication cause sleep problems??

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-25-2003, 08:41 AM   #1
    bigkidatheart
    Junior Member
     
    bigkidatheart's Avatar
     
    Join Date: Feb 2003
    Location: los angeles
    Posts: 10
    bigkidatheart HB User
    Post Can overmedication cause sleep problems??

    I'm a 29 yr old guy, hypo and I've been back on my meds now for about 7 months. I'm on .1 MG of Levothroid. Over that period, I've noticed increased energy, which is great. However, in the last month or so, I've noticed that I've needed less and less sleep. At this point, I'm usually going on about 5-6 hours a night and I usually wake up throughout the night. For example I went to bed at about 1am last night and woke up this morning at about 6:30am. I probably woke up 2 or 3 times during that time. Has anyone else experienced this? My sleep just isn't as restful, but I'm "ok" thru the day. I miss a good slumber.

    Also, what sort of emotional problems can overmedicating cause? I've always been a bit neurotic, but lately my mind has been so preoccupied, especially in regards to relationship issues I'm dealing with. Can't stop thinking about it/us. Doesn't seem normal. I considered the fact that this might affect having a restful sleep, but it doesn't explain not needing as much sleep as I used to.

     
    Sponsors Lightbulb
       
    Old 07-25-2003, 08:50 AM   #2
    ringbearer
    Senior Member
     
    ringbearer's Avatar
     
    Join Date: Sep 2002
    Posts: 282
    ringbearer HB User
    Post

    Yes, hyperthyroidism can cause insomnia as well as anxiety and even paranoia or other mood disturbances. It sounds like you may be in need of some blood work. Good Luck!

     
    Old 07-25-2003, 10:43 AM   #3
    Meep
    Senior Veteran
    (male)
     
    Meep's Avatar
     
    Join Date: Aug 2001
    Location: Euless, TX
    Posts: 1,634
    Meep HB UserMeep HB UserMeep HB User
    Post

    Get some labwork done including Free T3, Free T4 adn TSH. If your doc balks at getting those tests, ask them to humor you and just do it. Post the results nad lab ranges when you get them and we can give you a better idea of what is going on. UNDERmedication can also cause insomnia at times, too.
    __________________
    Danny

    I am not a doctor, nor have I ever played one on TV...

     
    Old 07-25-2003, 01:06 PM   #4
    Divermon
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Location: Nashville, TN
    Posts: 525
    Divermon HB User
    Post

    When I first started this, my TSH was at 9.19, and I was very tired.

    Weeks later I was bouncing off the walls, with more energy than I've ever had in my life (read Hyper). And it was difficult to get enough sleep. TSH was at 0.29. I felt like I was putting a heavy strain on my body. I had to conciously zone out and relax periodically.

    With a dose decrease and a couple of weeks, I was back to being tired. Now I can sleep ok, but I never feel rested.

    So, yes overmedicating can cause insomnia. But that should be a signal to you to get tested again.
    __________________
    My opinions only, not medical advice. Always follow advice of your Doctor, not what I say here.

     
    Old 07-25-2003, 03:33 PM   #5
    windymoon
    Inactive
    (female)
     
    Join Date: Jan 2003
    Posts: 125
    windymoon HB User
    Post

    The answer to your question >>> YES YES YES! You had ask on my post(Topic: Has anyone been overdose on snythroid? ) what was a thryoid storm? Please go back and read since I had added another post on what happened to me. I just found out today I am still taking to much synthroid. I can't sleep when I'm like this (hyper) I will wake up sweating and my heart pounding or my body will jerk. hyper makes your reflexes stronger. I still take Ativan at night, but hope this will soon change since my new docotr today lower my dose to .88mg. Please get a thyroid panel done, since my tsh and t-3 level where normal. Most thryoid medication are T4. Guess it just builts up if the body and doesn't change to T-3. Hope I have help you in a small way>>hang in there! Don't let No Dang doctor get out his text book and calculater (like he did me) and say you shall be on a certain dose. AND There are still doctor whom treat on TSH alone!

     
    Old 07-25-2003, 04:10 PM   #6
    pdb123
    Junior Member
    (male)
     
    pdb123's Avatar
     
    Join Date: Jun 2002
    Location: Chicago
    Posts: 46
    pdb123 HB User
    Post

    I just want to echo what Meep said that UNDER medicating can cause insomnia as well. Before I started treatment my TSH was 14.5 and I slept all the time. Then I was diagnosed and started taking the lowest dose of Levoxyl available. Well, I think it was enough extra hormone for my body to use, but not enough for my body to tell my thyroid to slow down. As a result, I had many symptoms of being hyper (including insomnia), but was actually still hypo. Once my dose was increased, I finally started to stabilize and actually felt less hyper.

    You just never know until you get a blood test!

     
    Old 07-30-2003, 09:47 AM   #7
    bigkidatheart
    Junior Member
     
    bigkidatheart's Avatar
     
    Join Date: Feb 2003
    Location: los angeles
    Posts: 10
    bigkidatheart HB User
    Post

    Thanks for all your replies! Yeah, I think I may be overmedicating. I used to need at least 8, maybe 9 hours of sleep previously when I was hypo and not on meds. My sleep hasn't changed much since I last wrote the post. The only difference now, is that I am starting to feel a little tired during the day from the lack of sleep.

    Someone mentioned having diahrrea, and I have been experiencing that a bit, too. I just thought it was something I ate, but I've had problems with an upset stomach fairly frequently these days. Is there a connections to that with being hyper?

     
    Old 07-30-2003, 07:02 PM   #8
    bobv18
    Member
     
    bobv18's Avatar
     
    Join Date: Jul 2003
    Location: chicago, il usa
    Posts: 53
    bobv18 HB User
    Post

    I also have had my Synthroid increased (after a brief decrease from being overmedicated and now going back up to a lower dose) and I am getting all the symptoms you are. Problems getting a good nights sleep - I used to get about 8 hours a night, now I get about 6 hours and wake up about 3 times each night.

    I also am experiencing stomach problems - more frequent bowel movements, and kind of a bloating/abdominal pain feeling a lot.

    My Endo and this board have said it takes about 5-6 weeks for your body to adjust to the meds, and these symptoms should decrease/go away. I have been on the new dose of synthroid for about 2 weeks now. Hopefully everyone is right about the symptoms going away!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lifetime of problems. Possible cause? Progesterone? Gonfalons Asthma 6 07-27-2010 03:48 AM
    New here...stress the cause? and where to go from here. sunnie123 Thyroid Disorders 8 05-01-2009 10:37 PM
    need help finding the cause! (chronic fatigue & chronic dry irritated eyes) Guy2307 General Health 3 08-13-2008 09:12 AM
    Inderal LA (Propranolol) - Can it cause "Weight Gain, Insomnia, Hair Loss, Memory..." Just-A-Boy Hair Loss / Alopecia 3 12-01-2007 06:04 AM
    Signs of overmedication? david45249 Thyroid Disorders 14 07-14-2007 06:06 PM
    Can stress cause itchy skin...?? housemum Skin Problems 5 03-16-2004 07:41 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:19 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!